In Low Spirits

I have been in low spirits lately for the past few weeks, and one of the reasons is, I’m getting sick and tired of my every 3rd weekly  herceptin infusions.  There’s all of 18 of them and I have  9 more to go!

Prior to my 9th herceptin infusion, the med techs at the laboratory could no longer draw blood from where they usually get it – the inner elbow for my CBC and blood chemistry tests.  It took  all four of the med techs and 5 tries and all were unsuccessful!  Ouch! Being pricked with big needles 5x and withdrawing them  5x is no joke.  Against the advice of the nurses at the Chemo room, they finally were able to draw blood from the veins in my right hand. (It would be the nurses’ problem to look for the IV-ready vein in my hand when the time came).

I’ve had 8 regular chemos and 9 herceptin infusions already. That means my veins took real beatings from the needles for CBC and chemotherapy.  And the periodic diagnostic tests!  Every cancer patient is always anxiously  waiting for the results. Who wouldn’t be anxious when the Tamoxifen and the radiation themselves can probably cause cancer in other areas?

Aside from my condition, there are other things not going well in my life lately.  The social worker was annoyed that I keep coming back for medical assistance – for Herceptin meds actually;  my sister stopped calling after our argument over our presidential candidates and that rude and crazy candidate is topping the poll surveys ;  my nephew no longer offer to drive me to the grocery because, with my hair and former weight back, he probably thinks I’m well enough on my own; medical expenses  are continuing, but I am no longer exempted from solicitations and picking the tab when we eat out, and I can’t even get a real job or go into business full time; the offspring of  the choir  guitarist just died because of leukemia at 23 years of age, and another friend’s breast cancer metastasized after only 2 years.

Not that there’s nothing to be thankful for – it did rain last week at the peak of summer and threat of El Nino. I probably need to go do my gratitude list to lift my spirits. I’m sure I can think of more….

8 thoughts on “In Low Spirits

  1. I am so so sorry. I do understand. Had my Herceptin last Friday (only 3 more to go!) and I always pray that they can tap a vein the first time. Last 2 times they were able to get one in the crooks of my elbows again. For several before that it had to be my hand. The further away I get from chemo and the more I keep hydrated…with a lot of prayer and affirmations on the health of my veins :)….the better it has been. I have been stuck 4 times, twice before, when they attempted to get in.

    I am without a job right now myself, after losing my job in March. They laid me off when I was ready to go back. But I believe God has something awesome in the works that will show up at the right time. I am guessing the end of June, when my treatments are Finally completed…

    I don’t think anyone really gets it unless they’ve walked this path….when I start feeling low, I begin practicing Guerrilla Gratitude :). The fact that I have some hair again, the blue sky, the food on the table. And I listen to a lot of uplifting stuff. That always helps…to keep my vibe up. Even after the treatments end, there is still so much we are going through…people go back to their “regular” lives and here we are, trying to figure out how to navigate this New Normal. It isn’t easy…but we Got this far and we can keep moving forward! As long as we have breath, we have purpose.

    If you should ever like someone to talk to, please let me know and I will send you my email address. Sending you a big Sister In The Fight hug. Xoxo

    Like

  2. Hi there, I am so sorry you are going through all this. there is no way around it Chemo Sucks, but, is a necessary evil. I finished chemo and radiation last July and now it seems a life time ago, mostly I forget about it. I still have six monthly check ups so my 18 month one is this week. I am back to living life and planning for the future, so your joy for living does come back in time. It takes time. My faith in God kept me strong, but, it still doesn’t mean the side effects of Chemo aren’t horrible and it is normal to feel low because You Are Not Completely Back to Your Old self yet, so give yourself a break and just take it a day at a time, i watched heaps on You Tube and tried to re-enthuse myself with make up and wardrobe planning videos etc to help me look forward to things ahead, and looking my best again. I had a triple negative cancer, so no follow up treatment. The Herceptin is a good thing in the long run, it will help prevent your cancer recurring. They used to only give Herceptin to those who were having a recurrence of their cancer, and now they give it straight away. As they come towards you with it think to yourself this is the medicine that will stop my cancer recurring. Also, if you see a nurse with it that can’t find your vein usually, ask for someone else, its your body and even though they are nice, you are right it is bad enough having to have treatment without someone mucking about with the canular and making it worse. I know it is hard, but, It will soon be over. All the best to you and warmest hugs from my blog to yours xx

    Like

    1. Thanks for the encouragement. It is just hard to get on with living when one is always preparing for the next herceptin infusion. I am triple positive to your triple negative. Which is better to have? My last radiation was in October 2015, just a few months later than your last radiation. My prayer is that we’ll all be through with cancer! “This, too, will pass.”

      Liked by 1 person

      1. Hope you are doing well I know while you are having perception you will have some symptoms as it is still treatment, but hopefully you will be over your side effects quickly once you are finished (it is a year of Herceptin isn’t it?) I still get a little tired but, I am doing well. Just had my second year mammogram. Wishing you and your family a merry christmas and a healthy 2017. warmest regards Yvette

        Liked by 1 person

  3. Despite the fact that I am very relieved that I am through with my herceptin infusion, I still feel a bit weak and anxious of recurrence and returning back to normal life. Being active in church work and looking healthy now, people sometimes forget that I am a cancer patient and I get loads of assignment! I thank God for that but I need to get back to making a living, too.

    A blessed Christmas to you and your family, too!

    If your offer still stands, can I get your e-mail address? Thanks!

    Like

  4. Nice to hear you are finished with your Herceptin, you will probably feel tired for some time to come. I have had to say no to some things. I am a pastor at my Church but still haven’t taken on a specific area to look after, I just do some preaching (about once every two months) and a bit of pastoral care. I am also a Civil Marriage Celebrant but just do a bit of that as well. I find I just have to rest when I need to and go for it when I feel up to it.
    I would be very happy to have you email, if you would like to chat my address is yvettesummers@iinet.net.au also if you need to talk any time my phone number is 0416277689. Have a blessed week 🙂 Yvette

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.